Hail, Jefferson
- When
- June 28, 9:23 PM CST
- Where
- Jefferson County, Fairbury
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -97.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 28, 7:35 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE...UPDATED 835 PM CDT SAT JUN 28 2003 WILL CONTINUE TO MONITOR WX SITUATION FOR TSRA DEVELOPMENT AND HEAVY RAIN POTENTIAL. FRONTOGENETIC FORCING OVR NRN NEB PRODUCING SOME SHOWERS N. LATEST SFC ANALYSIS HAD THE SFC FNT N OF CONCORDIA AND MHN KS AND S OF FALLS CITY. SFC DEWPOINTS WERE IN THE LOWER 70S AT TOP. LOOKING AT THE VARIOUS INGREDIENTS FOR HEAVY RAIN...THE EARLIER RUNS OF THE SHORT RANGE MODELS TENDED TO KEY IN ON CENTRAL AND NRN KS...ESPECIALLY IN THE VICINITY OF THIS SFC FNT. OAX/TOP SOUNDINGS ALSO IN. MOIST AND UNSTABLE CONDITIONS NOTED AT TOP - CAPE NEAR 5000J/KG WITH NO CIN. PRECIP WATER NEAR NORMAL AT OAX WITH A CAPE AROUND 400 J/KG AND A K INDEX OF 27. WOULD EXPECT TO SEE CONTINUED DEVELOPMENT ALONG THE FRONT IN NCNTRL KS AND NE KS OVER THE NEXT FEW HOURS. 205 PM CDT SAT JUN 28 2003 PRIMARY CONCERN FOR TNGT AND SUN IS POTENTIAL FOR PCPN. SFC ANLYS EARLY THIS AFTN SHOWED FRONTAL BOUNDARY FROM ERN IA-SERN NE-WRN KS. WEAK RIDGE OF HIGH PRES EXTENDED FROM ERN MT-SWRN SD-CNTRL NE... WITH LIGHT WINDS ACROSS THE LOCAL AREA. LATEST WATER VAPOR AND IR STLT IMAGERY LOOPS SHOWED SHORTWAVE TROF MOVING SEWD FROM ERN MT AND THE WRN DKTS. 12Z MODELS MAY NOT HAVE A GREAT HANDLE ON THIS FEATURE...SINCE IT IS ALREADY PRODUCING SOME PCPN. FRONT TO OUR S IS ALREADY STALLED. ISENTROPIC LIFT OVER THE FNT ASSOCIATED WITH LOW LEVEL JET AND INTERACTION WITH RIGHT ENTRANCE REGION OF UPPER LEVEL JET SHOULD BE ENOUGH TO BRING POTENTIAL FOR HVY RAIN JUST SW OF THE CWA. FRONT WILL BE FOCUS FOR STRONGEST CONVECTIVE ACTIVITY OVERNGT...GENERALLY ALONG THE NE/KS STATE LINE. FEEL THAT 12Z ETA WAS NOT HANDLING QPF THRU 12Z SUN THE BEST...SO HAVE POPS IN THE CHANCE CATEGORY FARTHER N. EXPECT LOWS TO RANGE FROM THE UPR 50S NORTH TO LWR 60S SOUTH. WHAT HAPPENS OVERNGT WILL HAVE A BIG IMPACT ON THE WEATHER SUNDAY. RIGHT NOW SCENARIO OF MESOSCALE CONVECTIVE SYSTEM OVER ERN KS OR SERN NE/SWRN IA/NWRN MO SEEMS REASONABLE. 12Z ETA AND GFS MODELS BOTH SUGGEST THIS...BUT GFS IS FARTHER NORTH. SINCE PCPN/CLOUDS MAY HOLD DOWN TEMPS...LOWERED HIGHS A LITTLE FOR SUNDAY OVER THE SRN ZONES. PCPN MAY LINGER INTO SUN NGT FOR SERN 1/3 TO 1/2 OF THE FCST AREA...WITH NWRN AREAS DRY. 500 MB PATTERN TO REMAIN PROGRESSIVE INTO MID WEEK WITH RIDGE NOW BUILDING OVER THE WRN ROCKIES MOVING EWD INTO THE NRN AND CNTRL PLAINS BY TUE/WED. AS THIS HAPPENS...MODELS SUGGEST MID LEVEL TEMPS WILL WARM ENOUGH TO START CAPPING TSTM ACTIVITY. SO THE MID PART OF THE WEEK LOOKS VERY WARM/HOT AND DRY. SO...LOOKS LIKE HIGHS AROUND 90 OR IN THE LOWER 90S FOR WED/THU/FRI. THEN BY SAT HEIGHTS MAY FALL ENOUGH TO LOWER MAX TEMPS A LITTLE AND BRING A CHANCE OF TSTMS AS WEAK FRONT APPROACHES. MILLER .OMA...NONE. ZAPOTOCNY
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY SHOWERS AND THUNDERSTORMS OVER NORTHERN NEBRASKA AND NORTHWEST IOWA ARE EXPECTED TO RE FOCUS OVER SOUTHERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND INTO SUNDAY MORNING. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER...STORMS SOUTH OF A LINE FROM CRETE TO NEBRASKA CITY MAY PRODUCE BRIEF HEAVY RAINFALL. A NEARLY STATIONARY FRONT IS STALLED OVER NORTHERN KANSAS AND NORTHWEST MISSOURI AND SHOULD PUSH FURTHER SOUTH INTO KANSAS SUNDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR HEAVY RAIN NORTH OF THIS BOUNDARY. HEAVIER RAINS ARE MORE LIKELY TO THE SOUTHWEST OF THE OUTLOOK AREA...HOWEVER...THE NORTHERN EDGE OF THE HEAVIER RAIN COULD BRUSH SOUTHERN NEBRASKA...INCLUDING JEFFERSON COUNTY...AS THIS COUNTY IS CLOSER TO THE MOISTURE RICH ENVIRONMENT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES SUNDAY EVENING...MAINLY SOUTH OF A BEATRICE TO AUBURN LINE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WHILE BRIEF HEAVY RAIN IS AGAIN POSSIBLE...THE GREATER RISK WILL BE TO THE SOUTH OF THE OUTLOOK AREA. LATER IN THE WEEK...TEMPERATURES SHOULD MAKE IT TO THE 90S DEGREES WEDNESDAY AND THURSDAY...AND THE HEAT INDEX COULD APPROACH 100. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON THURSDAY THROUGH SATURDAY AS A COLD FRONT MOVES INTO THE AREA. HOWEVER...IT IS TOO SOON TO DETERMINE THE INTENSITY AND COVERAGE OF THOSE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY. ZAPOTOCNY
The Grand Island radar (KUEX), 110 km away, was scanning. The volume nearest the first event began at 03:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369565.